A case of Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) related to rufinamide.

Research output: Contribution to journalArticle

9 Citations (Scopus)

Abstract

Drug Rash (or Reaction) with Eosinophilia and Systemic Symptoms (DRESS) is a potentially life-threatening hypersensitivity reaction to drugs characterized by rash, fever, lymphadenopathy, hematologic abnormalities, and involvement of internal organs. Initially coined in 1996, the term is used to refer to an idiosyncratic reaction to several drugs, the most common of which are carbamazepine, allopurinol, sulfasalazine, and phenobarbital. We report the first case of DRESS related to rufinamide in a ten year old boy with a history of a complex seizure disorder.

Original languageEnglish (US)
Pages (from-to)4
Number of pages1
JournalDermatology Online Journal
Volume19
Issue number4
StatePublished - 2013

Fingerprint

Eosinophilia
Exanthema
Pharmaceutical Preparations
Drug Hypersensitivity Syndrome
Sulfasalazine
Allopurinol
Carbamazepine
Phenobarbital
Epilepsy
Hypersensitivity
Fever
rufinamide

ASJC Scopus subject areas

  • Dermatology

Cite this

@article{2a88481acc4d43f9bf8c412f2fea89c4,
title = "A case of Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) related to rufinamide.",
abstract = "Drug Rash (or Reaction) with Eosinophilia and Systemic Symptoms (DRESS) is a potentially life-threatening hypersensitivity reaction to drugs characterized by rash, fever, lymphadenopathy, hematologic abnormalities, and involvement of internal organs. Initially coined in 1996, the term is used to refer to an idiosyncratic reaction to several drugs, the most common of which are carbamazepine, allopurinol, sulfasalazine, and phenobarbital. We report the first case of DRESS related to rufinamide in a ten year old boy with a history of a complex seizure disorder.",
author = "S. Shahbaz and Sivamani, {Raja K} and Thomas Konia and Burrall, {Barbara A}",
year = "2013",
language = "English (US)",
volume = "19",
pages = "4",
journal = "Dermatology Online Journal",
issn = "1087-2108",
publisher = "Department of Dermatology UC Davis",
number = "4",

}

TY - JOUR

T1 - A case of Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) related to rufinamide.

AU - Shahbaz, S.

AU - Sivamani, Raja K

AU - Konia, Thomas

AU - Burrall, Barbara A

PY - 2013

Y1 - 2013

N2 - Drug Rash (or Reaction) with Eosinophilia and Systemic Symptoms (DRESS) is a potentially life-threatening hypersensitivity reaction to drugs characterized by rash, fever, lymphadenopathy, hematologic abnormalities, and involvement of internal organs. Initially coined in 1996, the term is used to refer to an idiosyncratic reaction to several drugs, the most common of which are carbamazepine, allopurinol, sulfasalazine, and phenobarbital. We report the first case of DRESS related to rufinamide in a ten year old boy with a history of a complex seizure disorder.

AB - Drug Rash (or Reaction) with Eosinophilia and Systemic Symptoms (DRESS) is a potentially life-threatening hypersensitivity reaction to drugs characterized by rash, fever, lymphadenopathy, hematologic abnormalities, and involvement of internal organs. Initially coined in 1996, the term is used to refer to an idiosyncratic reaction to several drugs, the most common of which are carbamazepine, allopurinol, sulfasalazine, and phenobarbital. We report the first case of DRESS related to rufinamide in a ten year old boy with a history of a complex seizure disorder.

UR - http://www.scopus.com/inward/record.url?scp=84898703908&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84898703908&partnerID=8YFLogxK

M3 - Article

C2 - 24021364

AN - SCOPUS:84876219144

VL - 19

SP - 4

JO - Dermatology Online Journal

JF - Dermatology Online Journal

SN - 1087-2108

IS - 4

ER -